Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 14, NWS Lubbock, TX

April 24, 201116 counties in Texas

NWS Lubbock, TX issued this wind advisory at Apr 24, 2011, 3:39 PM CDT for 16 counties in Texas. It took effect at Apr 25, 2011, 10:35 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2011, 3:39 PM CDT (20:39 UTC)
In effect from
Apr 25, 2011, 10:35 AM CDT
Expired
Apr 25, 2011, 8:00 PM CDT
In force
9 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

882 
WWUS74 KLUB 242039
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
339 PM CDT SUN APR 24 2011

...STRONG WEST WINDS ANTICIPATED LATE MONDAY MORNING THROUGH EARLY
MONDAY EVENING...

TXZ021>024-027>030-033>036-039>042-250500-
/O.NEW.KLUB.WI.Y.0014.110425T1700Z-110426T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
339 PM CDT SUN APR 24 2011

...WIND ADVISORY IN EFFECT FROM NOON MONDAY TO 8 PM CDT MONDAY
EVENING ACROSS THE CENTRAL AND WESTERN SOUTH PLAINS ...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON MONDAY TO 8 PM CDT
MONDAY EVENING.


* TIMING: STRONG WEST WINDS WILL INCREASE LATE MONDAY MORNING AND
  CONTINUE THROUGH EARLY MONDAY EVENING. 

* WINDS: WEST WINDS WILL APPROACH 35 MPH WITH GUSTS POSSIBLY
  NEARING 50 MPH. 

* IMPACTS: THE STRONG WINDS MAY CREATE AREAS OF LOCALIZED PATCHY
  BLOWING DUST ESPECIALLY NEAR OPEN FIELDS...WHICH CAN CAUSE
  VISIBILITY RESTRICTIONS. THE WINDS WILL ALSO CONTRIBUTE TO AN
  ALREADY CRITICAL FIRE WEATHER SITUATION ACROSS THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
519 
WWUS74 KLUB 250921
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
421 AM CDT MON APR 25 2011

...STRONG WEST WINDS ANTICIPATED THIS AFTERNOON...

TXZ021>024-027>030-033>036-039>042-252100-
/O.CON.KLUB.WI.Y.0014.110425T1700Z-110426T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
421 AM CDT MON APR 25 2011

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING. 

* TIMING: STRONG WESTERLY WINDS WILL INCREASE LATE THIS MORNING
  AND CONTINUE THROUGH THE AFTERNOON HOURS BEFORE DIMINISHING THIS
  EVENING.

* WINDS: WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: THE STRONG WINDS WILL CREATE AREAS BLOWING DUST. THE
  WINDS WILL ALSO SUPPORT A VERY HIGH FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES ON NORTH TO SOUTH FACING ROADS. USE EXTRA CAUTION.

&&

$$
197 
WWUS74 KLUB 251535
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1035 AM CDT MON APR 25 2011

...STRONG WEST WINDS ANTICIPATED THIS AFTERNOON...

TXZ021>024-027>030-033>036-039>042-252345-
/O.EXT.KLUB.WI.Y.0014.110425T1535Z-110426T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
1035 AM CDT MON APR 25 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING: STRONG WESTERLY WINDS WILL INCREASE LATE THIS MORNING 
  AND CONTINUE THROUGH THE AFTERNOON HOURS BEFORE DIMINISHING 
  THIS EVENING. 

* WINDS: WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: THE STRONG WINDS WILL CREATE AREAS BLOWING DUST. THE 
  WINDS WILL ALSO SUPPORT A VERY HIGH FIRE DANGER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES ON NORTH TO SOUTH FACING ROADS. USE EXTRA
CAUTION.

&&

$$
913 
WWUS74 KLUB 252028
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
328 PM CDT MON APR 25 2011

TXZ021>024-027>030-033>036-039>042-260100-
/O.CON.KLUB.WI.Y.0014.000000T0000Z-110426T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
328 PM CDT MON APR 25 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING: STRONG WESTERLY WINDS WILL CONTINUE THROUGH THE
  AFTERNOON HOURS BEFORE DIMINISHING EARLY THIS EVENING.

* WINDS: WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS: THE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST.
  THE WINDS WILL ALSO SUPPORT A VERY HIGH FIRE DANGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED ROADS. USE EXTRA CAUTION.

&&

$$
347 
WWUS74 KLUB 260058
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
758 PM CDT MON APR 25 2011

TXZ021>024-027>030-033>036-039>042-260200-
/O.EXP.KLUB.WI.Y.0014.000000T0000Z-110426T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
758 PM CDT MON APR 25 2011

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. WIND SPEEDS
WILL CONTINUE TO DECREASE AND REMAIN BELOW ADVISORY LEVELS THROUGH
THE NIGHT. BE ADVISED...HOWEVER...THAT STRONGER WINDS ARE EXPECTED
OVER MOST OF THE AREA AGAIN TUESDAY AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 24, 3:39 PM CDT, 0 minutes earlier.

Area forecast discussion, Apr 24, 3:39 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
339 PM CDT SUN APR 24 2011

...STRONG WINDS AND POTENTIAL HIGH-END CRITICAL FIRE WEATHER
PROBLEMS DEVELOPING BY TUESDAY...

.SHORT TERM...
SW FLOW ALOFT WILL SHARPEN ACROSS THE SOUTHERN PLAINS TODAY...AS AN
UA TROUGH NEAR THE FOUR-CORNERS REGION CONTINUE TO PROPAGATE EAST
TOWARDS THE REGION. AHEAD OF THE SAID TROUGH...IS AN EMBEDDED
IMPULSE NEARING EASTERN NEW MEXICO/WESTERN SOUTH PLAINS THIS
AFTERNOON. IT IS THIS SAID IMPULSE THAT HAS INDUCED A SFC LOW ACROSS
EASTERN NEW MEXICO...WHICH IN TURN HAS AIDED TO SLOWLY DEVELOP THE
DRYLINE ACROSS THE SAID AREA. THUS WEST OF THE DRYLINE /NEAR THE
TEXAS/NEW MEXICO BORDER/ SOUTHWEST SFC WINDS HAVE BEGUN TO INCREASE
A BIT /15-20 MPH/ WITH CLEARING SKIES NOTED ACROSS THE WESTERN AND
CENTRAL ZONES. WELL EAST OF THE DRYLINE...UPSLOPE SFC WINDS AND LOW
CLOUDS PREVAILED ACROSS THE EASTERN SOUTH PLAINS...AS 20Z METAR
ANALYSIS DISPLAYED CLOUD DECKS AOA 1000 FT AGL. THE NAM SOLUTION
HAVE CONTINUED TO HANDLE MESO-SCALE FEATURES WELL SUCH AS THE FROPA
AND DRYLINE DISPLACEMENT...AND AS SUCH...THE DRYLINE IS PROGGED TO
SHARPEN ACROSS THE FAR WESTERN SOUTH PLAINS LATE THIS
AFTERNOON/EARLY THIS EVENING...HENCE INDUCING ELEVATED FIRE WEATHER
CONCERNS. FOR FURTHER INFORMATION...PLEASE REFER TO THE FIRE WEATHER
DISCUSSION BELOW. THE COLD FRONT HAS MOVED VERY LITTLE AS IT WAS
FROM A SOUTH OF SWEETWATER TO ABILENE TO NORTH OF BRECKENRIDGE
LINE...AND IS PROGGED TO LIKELY STALL ACROSS THIS AREA THROUGH THIS
EVENING. AS A RESULT...THE BEST MOISTURE AND INSTABILITY AXIS WILL
BE ALONG AND SOUTH OF THE FRONT AND HENCE WHERE SEVERE STORMS COULD
BE GENERATED. HOWEVER...CAN NOT RULE OUT A SLIGHT CHANCE OF SHOWERS
WITH ISOLATED THUNDER ACROSS THE EASTERN ZONES ALTHOUGH A CAPPING
INVERSION WILL HAVE TO BE OVERCOME.

TONIGHT...THE UA TROUGH WILL EJECT FROM THE FOUR-CORNERS REGION AND
NEAR THE SOUTH PLAINS THUS INDUCING AN EASTWARD SURGE OF THE DRYLINE
TO NEAR THE CAPROCK ESCARPMENT...WHILE THE FRONT RETREATS TO NEAR
THE FAR SERN ZONES. THUS MODEL SOUNDINGS EXHIBITED RATHER MOIST LOW
LEVELS /PWATS AOA 1.00 INCH/ AND SLIGHT SYNOPTIC LIFT WHERE LOW
CLOUDS...FOG AND -TSRA /ALTHOUGH A CAP WOULD HAVE TO BE OVERCOME/
COULD OCCUR ALONG AND EAST OF THE DRYLINE. KEEP IN MIND THAT THE
CURRENT THINKING IS THAT BETTER PRECIP CHANCES WILL BE SOUTH AND
EAST OF THE CWA NEAR THE INSTABILITY AXIS/FRONTAL BOUNDARY. BY
MID-MORNING ON MONDAY...THE UA TROUGH WILL SWING ACROSS THE SOUTH
PLAINS CAUSING THE DRYLINE TO BE ORIENTED FROM NEAR A SILVERTON TO
MATADOR TO ASPERMONT LINE. AS A RESULT...THE FRONT AND BEST MOISTURE
WILL BEGIN TO SKIRT EAST OF THE CWA. THERE ARE HINTS OF SFC RIDGING
NORTH OF THE CWA INDUCING NORTHERLY SFC WINDS ACROSS THE FAR SERN
TEXAS PANHANDLE/NERN SOUTH PLAINS...WHERE MID LEVEL CLOUDINESS WILL
PERSIST THROUGHOUT THE DAY ON MONDAY IN ADDITION TO SLIGHT CHANCES
OF -TSRA. CONCURRENTLY...MODEL SOUNDINGS DISPLAYED ABL MIXING
COMMENCING ACROSS LOCALES ON THE CAPROCK...WHERE THE MIXING DEPTH
COULD REACH NEAR 600 MB BY LATE AFTERNOON. AS A RESULT...MOS
GUIDANCE HINTED AT WESTERLY WIND SPEEDS OF 31 KTS AT
KLBB...SUGGESTING THE PROSPECT FOR WARM TEMPS...CRITICAL FIRE
WEATHER CONDITIONS...BLDU /ON THE CAPROCK/ AND WIND ADVISORY WIND
SPEEDS. HAVE THEREFORE DECIDED TO UPGRADE THE FIRE WEATHER WATCH TO
A RED FLAG WARNING ACROSS ALL BUT THE NORTHEASTERN SOUTH
PLAINS...AND WILL ISSUE A WIND ADVISORY FOR MAINLY LOCALES ON THE
CAPROCK FOR LATE MONDAY MORNING THROUGH THE EVENING.

&&

.LONG TERM...
THE NEXT POTENT UPPER LEVEL ENERGY CROSSING THE PACIFIC NORTHWEST
COAST MONDAY EVENING WILL STREAM RAPIDLY SOUTHEAST DEEPENING A
SURFACE LOW PRESSURE CENTER OVER THE SOUTHERN HIGH PLAINS ON
TUESDAY. A COOL SURGE WILL OCCUR DEEP INTO SOUTHERN AND WESTERN
ZONES PRIOR TO THIS EARLY TUESDAY BUT WINDS ALOFT WILL MIX DEEPLY
AND QUICKLY SHUNT THIS SHALLOW MOISTURE INTO ROLLING PLAINS AND
FURTHER EAST BY LATE IN THE DAY. SLIGHTLY CYCLONIC ALLY CURVED H300
MB JET CORE ON ORDER OF 120 KTS WILL SPREAD OVER THE AREA TUESDAY
AFTERNOON INTO TUESDAY NIGHT WITH GENERAL UPWARDS FORCING NORTH OF
JET CORE AND SINKING ON SOUTH SIDE ASSISTING IN MIXING STRONGER
WINDS CLOSE TO THE SURFACE PERHAPS WELL INTO TUESDAY EVENING.
ANYWAY...SURFACE WINDS CURRENTLY APPEAR ADEQUATE FOR WIND ADVISORY
LEVELS ON THE CAPROCK AND MAY APPROACH HIGH WIND LEVELS MAINLY
NORTHWESTERN ZONES VERY LATE IN THE DAY. LIFT ON THE OTHER HAND
MAY HELP ACTIVATE A FEW THUNDERSTORMS OVER SOUTHEASTERN PANHANDLE
INTO NORTHERN ROLLING PLAINS BY EARLY EVENING...THOUGH MOISTURE
DEPTH MAY BE LIMITED.

DRY AND COOLER NORTHWEST FLOW TO FOLLOW WEDNESDAY WITH AT LEAST
BREEZY CATEGORY WINDS EXPECTED...STRONGEST PROBABLY OVER ROLLING
PLAINS EARLY IN THE DAY THOUGH UPPER LEVEL ENERGY WILL BE ROTATING
INTO THE MISSISSIPPI VALLEY ALREADY BY LATE IN THE DAY. RETURN TO
ZONAL WARMER WESTERLY FLOW ALOFT EXPECTED THURSDAY WITH TYPICAL
DEEPENING OF SURFACE LOW PRESSURE EXPECTED ALONG LEE SIDE OF THE
ROCKIES. INCREASING WINDS AGAIN BY FRIDAY AND PERHAPS SATURDAY AS
WELL AS THE NEXT SIGNIFICANT WESTERN TROUGH SWINGS BY TO OUR NORTH
BUT TIGHTENS THE MID AND UPPER LEVEL HEIGHT AND WIND GRADIENTS
OVER SOUTHERN PLAINS ONCE AGAIN. PATTERN MIGHT FAVOR A COLD FRONT AGAIN
AT SOME POINT OVER THE WEEKEND BUT PREDICTABILITY IN THIS PATTERN
WILL BE RAPIDLY BREAKING DOWN WITH MAIN MODEL CAMPS LEAPING OUT OF
PHASE BETWEEN DAYS 6 AND 8. IN ANY CASE...WE CANNOT HOLD ANY REAL
HOPE FOR MEANINGFUL MOISTURE RETURN IN SUCH A PATTERN. MAYBE NEXT
MONTH WILL BE MORE KIND. RMCQUEEN

&&

.FIRE WEATHER...
THIS EVENING AND MONDAY...SKIES CONTINUED TO CLEAR FROM WEST TO
EAST THIS AFTERNOON...BUT WILL LIKELY HANG AROUND THE FAR EASTERN
SOUTH PLAINS FOR THE REST OF THE DAY. A SURFACE LOW PRESSURE
SYSTEM DEVELOPED ACROSS EASTERN NEW MEXICO DUE TO DAYTIME
DESTABILIZATION AND THUS...HAVE COMMENCED THE DEVELOPMENT OF A
DRYLINE ACROSS EASTERN NEW MEXICO. THIS DRYLINE IS EXPECTED TO
SHARPEN AND MOVE EAST ACROSS THE FAR WESTERN SOUTH PLAINS LATE
THIS AFTERNOON/EARLY THIS EVENING. WITH HINTS OF WINDS ACROSS
EASTERN NEW MEXICO AND THE FAR WESTERN AND SOUTHWESTERN SOUTH
PLAINS INCREASING TO BETWEEN 15 TO 20 MPH...THERE WILL BE A BRIEF
PERIOD FOR WINDS TO INCREASE FURTHER ACROSS THE AFOREMENTIONED
AREA. 20-FOOT WINDS ARE PROGGED TO NEAR 20 MPH AS RELATIVE
HUMIDITY VALUES FALL BELOW 15 PERCENT. ONLY MITIGATING FACTOR WILL
BE THE 3-HOURLY TIME CRITERIA DUE TO THE ANTICIPATED LATE ONSET OF
INCREASING WINDS SPEEDS. WILL THEREFORE MAINTAIN THE FIRE DANGER
STATEMENT SET TO EXPIRE THIS EVENING. MONDAY APPEARS TO BE A
CRITICAL FIRE WEATHER DAY...AS AN UPPER LEVEL SYSTEM SWINGS ACROSS
THE SOUTH PLAINS INDUCING THE DRYLINE TO SURGE ACROSS ALL BUT
PERHAPS THE FAR NORTHEASTERN SOUTH PLAINS. THUS...20-FOOT WINDS
ARE ANTICIPATED TO RANGE BETWEEN 20 TO 30 MPH AS RELATIVE HUMIDITY
VALUES FALL BELOW 15 PERCENT. HAVE GONE AHEAD AND UPGRADED THE
FIRE WEATHER WATCH TO A RED FLAG WARNING ACROSS ALL BUT THE
NORTHEASTERN SOUTH PLAINS...AND WILL ISSUE A WIND ADVISORY ACROSS
LOCALES ON THE CAPROCK WHICH COINCIDES WITH BEST CHANCES OF BLDU.

TUESDAY...A POTENTIAL HIGH END CRITICAL OR EXTREMELY CRITICAL FIRE
WEATHER DAY CONTINUES TO LOOM ON TUESDAY. LATE ARRIVING STRONG
WIND CORE ALOFT APPEARS WILL GENERATE VERY STRONG WINDS MOST AREAS
ON THE CAPROCK AT LEAST SHUNTING LOW LEVEL MOISTURE LYING OVER
MANY AREAS EARLY IN THE DAY QUICKLY OFF TO THE EAST. BUT MOISTURE
MAY RETAIN ITSELF TO SOME DEGREE OVER NORTHERN ROLLING PLAINS.
WITH UNCERTAINTIES...WE WILL HOLD ONTO THE FIRE WEATHER WATCH OVER
THE FULL AREA ON TUESDAY FOR NOW. STRONG PACIFIC COLD FRONT PASSING
MONDAY EVENING WILL SHIFT WINDS TO THE NORTHWEST WITH A PACKED
ENOUGH SURFACE PRESSURE GRADIENT TO SUPPORT WIND POTENTIAL WELL
PAST DARK.

WEDNESDAY...DRY AND COOLER BUT STILL BREEZY NORTHWEST WINDS WILL
FOLLOW DURING THE DAY. QUICKLY MOVING UPPER TROUGH OFF TO THE EAST
MAY HELP OFF-SET A STRONGER WIND DAY...BUT FIRE WEATHER LIKELY TO
REMAIN AT LEAST ELEVATED.

FRIDAY/SATURDAY...DEEPENING SURFACE TROUGH AND INCREASING
SOUTHWEST FLOW ALOFT AS STRONG TROUGH MOVES OUT INTO NORTHERN
PLAINS MAY BE ENOUGH FOR RE-DEVELOPMENT OF CRITICAL FIRE WEATHER
CONDITIONS MANY AREAS ON THE CAPROCK. RMCQUEEN

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        45  78  41  78  38 /  10  10  10  10  10
TULIA         48  78  43  79  41 /  20  10  10  10  10
PLAINVIEW     49  80  45  82  41 /  20   0  10  10  10
LEVELLAND     50  84  47  85  44 /  10   0   0   0  10
LUBBOCK       52  84  50  85  46 /  10   0   0   0  10
DENVER CITY   53  86  48  90  46 /  10   0   0   0  10
BROWNFIELD    52  85  48  88  46 /  10   0   0   0  10
CHILDRESS     54  79  49  80  48 /  20  10  10  10  20
SPUR          53  87  53  89  49 /  10   0  10  10  10
ASPERMONT     57  90  54  92  51 /  20   0  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 8 PM CDT MONDAY FOR THE FOLLOWING
ZONES: TXZ021>024-027>031-033>044.

FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR THE FOLLOWING ZONES: TXZ021>044.

WIND ADVISORY FROM NOON TO 8 PM CDT MONDAY FOR THE FOLLOWING
ZONES: TXZ021>024-027>030-033>036-039>042.

FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: TXZ025-026-032.

&&

29/05
Hazardous weather outlook, Apr 24, 11:05 AM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1105 AM CDT SUN APR 24 2011

TXZ021>044-251615-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1105 AM CDT SUN APR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE
ROLLING PLAINS TODAY WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS
ACROSS THE EXTREME SOUTHEASTERN ROLLING PLAINS. ALTHOUGH...ANY
STORMS WILL LIKELY BE ELEVATED...THEY MAY STILL BRING THE RISK OF
LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON OR EVENING.

FIRE WEATHER

ELEVATED TO BRIEFLY CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP
ACROSS THE WESTERN SOUTH PLAINS LATE THIS AFTERNOON AS WARM AND VERY
DRY AIR SPREAD EASTWARD ON GUSTY SOUTHWESTERLY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE OUTLOOK
AREA MONDAY AND TUESDAY AFTERNOONS...WHEN GUSTY WESTERLY WINDS ARE
EXPECTED TO COINCIDE WITH WARM AND VERY DRY CONDITIONS. FIRE
WEATHER WATCHES ARE IN EFFECT FOR BOTH DAYS.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR
EVENING.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 6:54 AM CDTFire Weather WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more48 hr
Apr 24, 3:49 PM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Cochran, Cottle, Crosby and 16 more28 hr

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.